Alert archive / Colorado / Special Weather Statements in 2025
Special Weather Statement, NWS Pueblo, CO
NWS Pueblo, CO issued this special weather statement at Aug 2, 2025, 9:13 PM MDT for Baca County, Colorado. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 2, 2025, 9:13 PM MDT (03:13 UTC)
- Expired
- Aug 2, 2025, 9:45 PM MDT
- In force
- 32 min
- Issued by
- NWS Pueblo, CO
- Hail
- 0.50 in
- Wind
- 50
County Baca County, CO
The radar
The Pueblo radar (KPUX), 144 km from the middle of the area, began a volume at 03:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 3.2 hours before the alert went out and 278 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1232 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 1963 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- -37 m²/s²
- 0-3 km storm-relative helicity
- 135 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.5
The text
As transmitted.
879
WWUS85 KPUB 030313
SPSPUB
Special Weather Statement
National Weather Service Pueblo CO
913 PM MDT Sat Aug 2 2025
COZ094-099-030345-
Springfield Vicinity/Baca County CO-Eastern Las Animas County CO-
913 PM MDT Sat Aug 2 2025
...A STRONG THUNDERSTORM WILL IMPACT WEST CENTRAL BACA AND EAST
CENTRAL LAS ANIMAS COUNTIES THROUGH 945 PM MDT...
At 912 PM MDT, Doppler radar was tracking a strong thunderstorm 13
miles north of Kim, or 36 miles west of Springfield, moving southeast
at 20 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This storm will remain over mainly rural areas of west central Baca
and east central Las Animas Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 1100 PM MDT for
southeastern Colorado.
&&
LAT...LON 3741 10340 3753 10330 3748 10293 3720 10310
TIME...MOT...LOC 0312Z 298DEG 18KT 3743 10328
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
$$
kamWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this special weather statement went out at Aug 2, 5:41 PM MDT, 3 hours 32 minutes earlier. Its key messages:
- Severe storms expected over the plains this evening
- Isolated risk for 60 MPH wind gusts over the counties bordering Kansas tomorrow afternoon and evening
- Hot temperatures return next week with limited showers and thunderstorms
Area forecast discussion, Aug 2, 5:41 PM MDT, 3 hours 32 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 541 PM MDT Sat Aug 2 2025 .KEY MESSAGES... - Severe storms expected over the plains this evening - Isolated risk for 60 MPH wind gusts over the counties bordering Kansas tomorrow afternoon and evening - Hot temperatures return next week with limited showers and thunderstorms && .UPDATE... Issued at 318 PM MDT Sat Aug 2 2025 The Storm Prediction Center collaborated with WFO Pueblo to issue a Severe Thunderstorm Watch for now through 9PM this evening. The main hazards that are possible under the strongest storms are 1-2 inch hail, 60 to 70 MPH wind gusts, and an isolated tornado. The areas of concern are for Kiowa, Bent, Prowers, Baca, and eastern Las Animas Counties. && .SHORT TERM /THROUGH TONIGHT/... Issued at 228 PM MDT Sat Aug 2 2025 Strong to severe thunderstorms are expected to be ongoing during the beginning of the short term forecast period. A shortwave embedded in a compressed upper level ridge located over the desert southwest propagates over southern Colorado initiating thunderstorms over the region, but once the thunderstorms reach the eastern plains where the environment on the moist side of the dryline include 1500 J/kg, 40- 50 kts of 0-6km bulk shear, and a straight hodograph located aloft where the LFC begins. Overall, 1-2" hail, 60-70 MPH wind gusts, and an isolated tornado are possible between the hours of 5PM and 10PM. Tomorrow thunderstorm chances decrease. As of the latest Storm Prediction Center update, there is a Marginal Risk for severe weather over the plains. However, a lot of the data suggests that storms aren't even going to develop. However, if they do, which my thinking right now is that they will not, the main risk will be gusty outflow of 60 MPH and primarily over the counties that border Kansas. && .LONG TERM /SUNDAY THROUGH SATURDAY/... Issued at 303 AM MDT Sat Aug 2 2025 Upper ridge of high pressure across the region has been slightly finicky with positioning and strength, leading to continuous minor adjustments to the promised warning and drying trend through the extended period. Sunday...High pressure over the Desert SW starts to build back towards the Four Corners on Sunday, aiding in shunting llvl moisture eastward. However, depending on which model guidance is followed, development of the ridge axis varies. There is a disturbance that crosses the north central US plains on Sunday, but depending on the placement of the ridge axis, the activity it triggers could be farther east in NE and KS. Looking at llvl moisture, forecast dewpoints remain right around 60F near the eastern border, and bulk shear at around 30 kts midday increase to near 50 kts by early evening. Therefore the potential is there, and the Marginal that SPC has painted across the far eastern CO plains is a nod to the severe potential. Current precip chances are just isolated Sunday afternoon and evening, so this is a situation where there may be very little activity at all but anything that does start could go severe with strong gusty outflow winds and large hail. Stay tuned as this will surely get adjusted. Plan on high temps in the 80s for the high valleys, and mid 80s to lower 90s for the plains. Monday and Tuesday...Upper ridge builds back into the Four Corners with an amplified ridge axis over NM and CO. This is when the true warming and drying set in, with good model agreement. Precip chances will be isolated at best and tied to the higher terrain for Mon, and current forecast for Tue is completely dry. Elevated fire weather conditions start to develop both days, spotty for Mon but a bit more widespread for Tue so following shifts will need to take another look at this concern. As for high temps, look for mid 80s for the high valleys and 980s for the plains on Mon, then mid to upper 80s for the high valleys and 90s to around 100F for the plains on Tue. Wednesday through Friday...Continued very hot with afternoon readings expected to be above seasonal normals. The upper ridge starts to flatten, with multiple shortwaves to the north allowed greater influence for CO. Precip chances for Wed continue to look isolated at best, mainly across the higher terrain, but then convection chances increase for Thu and Fri with scattered showers and thunderstorms across the mts and isolated convection for the plains. Moore && .AVIATION /00Z TAFS THROUGH 00Z MONDAY/... Issued at 541 PM MDT Sat Aug 2 2025 VFR conditions are expected over KALS, KCOS, and KPUB throughout the forecast period. Lingering showers and thunderstorms will remain around KCOS through around 01z this evening. Latest guidance has pop up showers and tstorms over KPUB lasting through around 2z tonight. After those storms pass, VFR conditions will remain. Tomorrow looks a lot drier across the region && .PUB WATCHES/WARNINGS/ADVISORIES... None. && UPDATE...SKELLY SHORT TERM...SKELLY LONG TERM...MOORE AVIATION...SKELLY
Hazardous weather outlook, Aug 2, 12:14 PM MDT, 8 hours 59 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1214 PM MDT Sat Aug 2 2025 COZ058>089-093>099-031815- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1214 PM MDT Sat Aug 2 2025 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...Today and Tonight Around round of showers and thunderstorm will develop over the higher terrain this afternoon. Storms will spread east across the high mountain valleys and the immediate adjacent plains through the afternoon and out into a more unstable environment across the far southeast plains through the late afternoon and evening. Storms across the plains, generally from La Junta eastward, will be capable of producing large hail of 1 to 2 inches in diameter, damaging winds of 60 to 70 mph and heavy rain leading to localized flash flooding. There is also a low chance of a tornado across the far southeast plains today. Further west, storms will be more high based, with lightning and gusty winds up to 50 mph the main threats. Locally heavy rain will also be possible with the strongest storms. .DAYS TWO THROUGH SEVEN...Sunday through Friday Isolated afternoon and evening thunderstorms are expected across the region on Sunday. However, there is the potential for one or two of these storms near the eastern border to become strong to severe, with the main threats from these stronger storms will be gusty outflow winds up to 60 mph and large hail. Drier, hotter conditions move into the region starting Monday. Mountain areas could see a few daily afternoon and evening showers and thunderstorms. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be likely over portions of the region. SKELLY
In the hours before
Local storm report, Aug 2, 8:09 PM MDT, 1 hour 4 minutes before
Preliminary Local Storm Report...Summary
National Weather Service Pueblo CO
809 PM MDT Sat Aug 2 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM Tstm Wnd Gst 2 NW Hartman 38.14N 102.24W
08/02/2025 M65 MPH Prowers CO Mesonet
Mesonet station HLY02 Holly No. 2.
0646 PM Hail 2 SW Neegronda Reservoi 38.27N 102.76W
08/02/2025 E1.50 Inch Kiowa CO Public
Report from mPING: Ping Pong Ball (1.50
in.).
&&Special weather statement, Aug 2, 8:13 PM MDT, 1 hour before
Special Weather Statement
National Weather Service Pueblo CO
813 PM MDT Sat Aug 2 2025
COZ095-097-030245-
Las Animas Vicinity/Bent County CO-Western Kiowa County CO-
813 PM MDT Sat Aug 2 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN KIOWA AND NORTHERN
BENT COUNTIES THROUGH 845 PM MDT...
At 813 PM MDT, Doppler radar was tracking a strong thunderstorm 7
miles north of John Martin Reservoir, or 27 miles west of Lamar,
moving east at 35 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
McClave, Sweetwater Reservoir, Hasty, Neegronda Reservoir, John
Martin Reservoir, Blue Lake, Fort Lyon, and Caddoa.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 900 PM MDT for
southeastern Colorado.
&&
LAT...LON 3813 10328 3837 10318 3836 10275 3798 10276
3800 10306
TIME...MOT...LOC 0213Z 274DEG 31KT 3819 10310
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
kamSpecial weather statement, Aug 2, 8:21 PM MDT, 52 minutes before
Special Weather Statement
National Weather Service Pueblo CO
821 PM MDT Sat Aug 2 2025
COZ094-099-030300-
Springfield Vicinity/Baca County CO-Eastern Las Animas County CO-
821 PM MDT Sat Aug 2 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN BACA AND EASTERN
LAS ANIMAS COUNTIES THROUGH 900 PM MDT...
At 821 PM MDT, Doppler radar was tracking a strong thunderstorm 12
miles southeast of Kim, or 34 miles southwest of Springfield, moving
east at 40 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Campo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 900 PM MDT for
southeastern Colorado.
&&
LAT...LON 3708 10330 3727 10318 3719 10246 3699 10255
3700 10310
TIME...MOT...LOC 0221Z 279DEG 33KT 3716 10315
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
kamSpecial weather statement, Aug 2, 8:22 PM MDT, 51 minutes before
Special Weather Statement
National Weather Service Pueblo CO
822 PM MDT Sat Aug 2 2025
COZ098-030245-
Lamar Vicinity/Prowers County CO-
822 PM MDT Sat Aug 2 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN PROWERS COUNTY
THROUGH 845 PM MDT...
At 822 PM MDT, Doppler radar was tracking a strong thunderstorm 11
miles south of Holly, or 12 miles southwest of Coolidge, moving east
at 45 mph.
HAZARD...Wind gusts of 50 to 55 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This storm will remain over mainly rural areas of southeastern
Prowers County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 900 PM MDT for
southeastern Colorado.
&&
LAT...LON 3779 10235 3803 10228 3803 10205 3773 10204
TIME...MOT...LOC 0222Z 277DEG 41KT 3789 10213
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH
kamSpecial weather statement, Aug 2, 8:58 PM MDT, 15 minutes before
Special Weather Statement
National Weather Service Pueblo CO
858 PM MDT Sat Aug 2 2025
COZ096-098-030330-
Lamar Vicinity/Prowers County CO-Eastern Kiowa County CO-
858 PM MDT Sat Aug 2 2025
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL PROWERS AND SOUTHEASTERN
KIOWA COUNTIES THROUGH 930 PM MDT...
At 857 PM MDT, Doppler radar was tracking a strong thunderstorm near
Lamar, moving east at 30 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Lamar, Holly, Granada, Hartman, and Bristol.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 1100 PM MDT for
southeastern Colorado.
&&
LAT...LON 3786 10251 3797 10271 3827 10255 3818 10204
3777 10204
TIME...MOT...LOC 0257Z 287DEG 27KT 3802 10261
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
kamSpecial weather statement, Aug 2, 9:13 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Pueblo CO
913 PM MDT Sat Aug 2 2025
COZ094-099-030345-
Springfield Vicinity/Baca County CO-Eastern Las Animas County CO-
913 PM MDT Sat Aug 2 2025
...A STRONG THUNDERSTORM WILL IMPACT WEST CENTRAL BACA AND EAST
CENTRAL LAS ANIMAS COUNTIES THROUGH 945 PM MDT...
At 912 PM MDT, Doppler radar was tracking a strong thunderstorm 13
miles north of Kim, or 36 miles west of Springfield, moving southeast
at 20 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This storm will remain over mainly rural areas of west central Baca
and east central Las Animas Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 1100 PM MDT for
southeastern Colorado.
&&
LAT...LON 3741 10340 3753 10330 3748 10293 3720 10310
TIME...MOT...LOC 0312Z 298DEG 18KT 3743 10328
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
kamThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 6:08 PM MDT | Severe Thunderstorm Warning | PUB | Kiowa | 37 min |
| Aug 2, 6:10 PM MDT | Severe Thunderstorm Warning | PUB | Bent | 35 min |
| Aug 2, 6:17 PM MDT | Severe Thunderstorm Warning | PUB | Kiowa | 43 min |
| Aug 2, 6:25 PM MDT | Tornado Warning | PUB | Bent, Kiowa, Prowers | 35 min |
| Aug 2, 6:39 PM MDT | Severe Thunderstorm Warning | PUB | Bent, Kiowa, Otero, Prowers | 51 min |
| Aug 2, 6:54 PM MDT | Special Weather Statement | PUB | Kiowa | 51 min |
| Aug 2, 6:55 PM MDT | Special Weather Statement | PUB | Crowley | 50 min |
| Aug 2, 7:03 PM MDT | Severe Thunderstorm Warning | PUB | Kiowa | 42 min |
| Aug 2, 7:32 PM MDT | Severe Thunderstorm Warning | PUB | Kiowa, Prowers | 28 min |
| Aug 2, 7:38 PM MDT | Tornado Warning | PUB | Kiowa, Prowers | 25 min |
| Aug 2, 7:43 PM MDT | Special Weather Statement | PUB | Crowley | 32 min |
| Aug 2, 7:55 PM MDT | Severe Thunderstorm Warning | PUB | Kiowa, Prowers | 22 min |
| Aug 2, 8:13 PM MDT | Special Weather Statement | PUB | Bent | 32 min |
| Aug 2, 8:21 PM MDT | Special Weather Statement | PUB | Baca | 39 min |
| Aug 2, 8:22 PM MDT | Special Weather Statement | PUB | Prowers | 23 min |
| Aug 2, 8:58 PM MDT | Special Weather Statement | PUB | Prowers | 32 min |
| Aug 2, 9:16 PM MDT | Severe Thunderstorm Warning | PUB | Prowers | 44 min |
| Aug 2, 9:32 PM MDT | Special Weather Statement | PUB | Baca | 43 min |
| Aug 2, 9:57 PM MDT | Severe Thunderstorm Warning | PUB | Baca, Prowers | 18 min |
| Aug 2, 10:14 PM MDT | Special Weather Statement | PUB | Baca | 46 min |
| Aug 2, 11:02 PM MDT | Special Weather Statement | PUB | Baca | 43 min |
| Aug 2, 11:15 PM MDT | Special Weather Statement | PUB | Baca | 45 min |
| Aug 3, 12:08 AM MDT | Special Weather Statement | PUB | Prowers | 37 min |
| Aug 3, 2:16 AM MDT | Special Weather Statement | PUB | Baca | 44 min |
| Aug 3, 4:06 PM MDT | Special Weather Statement | PUB | Baca | 24 min |
Nearby
Special Weather Statements in Colorado, 2025Every special weather statement in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.